Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DKG

Should I take these Minocyclines?

Recommended Posts

I went to my dermatologist today, and she prescribed me 50 mg Minocycline and BenzaClin gel.

I always read reviews of things before I take them.

Minocycline seems realllllly harsh and seems to have horrible side effects too.

I literally have 3 pimples on my face right now, and some blemishes (but make up can hide those)

I'm leaning on leaving these pills alone, I don't want my acne to get worse once I'm off them.

Because it's not even severe right now.

Any opinions?

Share this post


Link to post
Share on other sites

Coming from a past minocycline user, I would strongly say not to go on it. Firstly, if I had my time again, I would not have taken any antibiotics at all, they mess you're body up. Good for short term, awful for long term.

Minocycline did not work for me, perhaps it made my spots smaller in size, but there were more of them. I experienced multiple side effects, in the morning I felt crap after I had taken the pill. Light-headed, moody, and generally s***. I also experience (still) super sensitive skin, like when I touch my face the point turns red - as well as the surrounding areas, only for a short time but still its not normal, I still experience flushing too.

The worse side effect from general antibiotic use (I've been on tetracycline as well) is the fact that it kills all bacteria. This has led me to having poor digestion way after antibiotic use, which is what I blame for my acne now (albeit much more mild) and a poor immune system.

IMO you should just wait it out, you said yourself it's not too bad but we all want to be as perfect as we can so it's you're choice.

Edited by ilynx

Share this post


Link to post
Share on other sites

I am currently using minocycline and I have had great results from it!! But I had moderate to severe acne. Now you describe your acne as mild, so my suggestion would be to not take the antibiotic, and minocycline is one of the strongest that is meant for moderate to severe acne. I wold tell the doc that you are not comfortable taking oral antibiotics for the type of acne you have. Also the Benzaclin is antibiotic in combination with benzoyl peroxide, so you are already using a topical form of antibiotics which have less serious side effects because it is topical. The doc may tell you that he/she prescribed the minocycline for so and so reasons that make sense to you and you may change your mind, but talk to the doc first to voice your concerns. Good luck!

Share this post


Link to post
Share on other sites

I was on Mino for a year(Yes, a long time!). I felt how I always feel, and only had the occasional side effect. Take it, but not for too long.

Share this post


Link to post
Share on other sites
Coming from a past minocycline user, I would strongly say not to go on it. Firstly, if I had my time again, I would not have taken any antibiotics at all, they mess you're body up. Good for short term, awful for long term.

Minocycline did not work for me, perhaps it made my spots smaller in size, but there were more of them. I experienced multiple side effects, in the morning I felt crap after I had taken the pill. Light-headed, moody, and generally s***. I also experience (still) super sensitive skin, like when I touch my face the point turns red - as well as the surrounding areas, only for a short time but still its not normal, I still experience flushing too.

The worse side effect from general antibiotic use (I've been on tetracycline as well) is the fact that it kills all bacteria. This has led me to having poor digestion way after antibiotic use, which is what I blame for my acne now (albeit much more mild) and a poor immune system.

IMO you should just wait it out, you said yourself it's not too bad but we all want to be as perfect as we can so it's you're choice.

Oh, wow, I'm sorry they didn't work for you.

How long were you on them for? and have you found anything that works better for you now?

Share this post


Link to post
Share on other sites
I am currently using minocycline and I have had great results from it!! But I had moderate to severe acne. Now you describe your acne as mild, so my suggestion would be to not take the antibiotic, and minocycline is one of the strongest that is meant for moderate to severe acne. I wold tell the doc that you are not comfortable taking oral antibiotics for the type of acne you have. Also the Benzaclin is antibiotic in combination with benzoyl peroxide, so you are already using a topical form of antibiotics which have less serious side effects because it is topical. The doc may tell you that he/she prescribed the minocycline for so and so reasons that make sense to you and you may change your mind, but talk to the doc first to voice your concerns. Good luck!

What are you going to do when you come off of them though?

I was on Mino for a year(Yes, a long time!). I felt how I always feel, and only had the occasional side effect. Take it, but not for too long.

Did your acne get worse when you came off of them?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×